Alert archive / California / Wind Advisories in 2016

Wind Advisory 24, NWS Sacramento, CA

October 12, 2016

NWS Sacramento, CA issued this wind advisory at Oct 12, 2016, 2:43 PM PDT. It took effect at Oct 13, 2016, 3:00 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2016, 2:43 PM PDT (21:43 UTC)
In effect from
Oct 13, 2016, 3:00 PM PDT
Expired
Oct 14, 2016, 12:00 PM PDT
In force
21 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

276 
WWUS76 KSTO 122143
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
243 PM PDT WED OCT 12 2016

...GUSTY SOUTH WINDS THURSDAY AFTERNOON THROUGH MIDDAY FRIDAY
ACROSS PORTIONS OF THE SACRAMENTO VALLEY...

.A MOIST STORM SYSTEM WILL BRING GUSTY SOUTHERLY WINDS TO THE
NORTHERN AND CENTRAL SACRAMENTO VALLEY BEGINNING THURSDAY
AFTERNOON. THESE WINDS MAY BRING DOWN SMALL BRANCHES AND WEAKENED
TREES...POTENTIALLY CAUSING LOCAL POWER OUTAGES. WINDS WILL
DECREASE MIDDAY FRIDAY, BUT ARE EXPECTED TO INCREASE AGAIN OVER
THE WEEKEND AS ANOTHER STORM SYSTEM APPROACHES.

CAZ015-131300-
/O.NEW.KSTO.WI.Y.0024.161013T2200Z-161014T1900Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
243 PM PDT WED OCT 12 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO NOON PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO NOON PDT
FRIDAY. 

* TIMING...THURSDAY AFTERNOON THROUGH MIDDAY FRIDAY.

* WINDS...SOUTH WIND GUSTS UP TO 45 MPH POSSIBLE.

* IMPACTS...DIFFICULTY DRIVING ESPECIALLY FOR HIGH PROFILE
  VEHICLES. DOWNED SMALL BRANCHES AND WEAKENED TREES...POSSIBLY
  CAUSING LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ016-131300-
/O.NEW.KSTO.WI.Y.0024.161014T0300Z-161014T1900Z/
CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY 
243 PM PDT WED OCT 12 2016

...WIND ADVISORY IN EFFECT FROM 8 PM THURSDAY TO NOON PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THURSDAY TO NOON PDT
FRIDAY. 

* TIMING...THURSDAY EVENING THROUGH MIDDAY FRIDAY.

* WINDS...SOUTH WIND GUSTS UP TO 45 MPH POSSIBLE.

* IMPACTS...DIFFICULTY DRIVING ESPECIALLY FOR HIGH PROFILE
  VEHICLES. DOWNED SMALL BRANCHES AND WEAKENED TREES...POSSIBLY
  CAUSING LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
4 follow-up statements
372 
WWUS76 KSTO 131040
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
340 AM PDT THU OCT 13 2016

...GUSTY SOUTH WINDS THIS AFTERNOON THROUGH FRIDAY MORNING ACROSS
PORTIONS OF NORTHERN CALIFORNIA...

.A MOIST STORM SYSTEM WILL BRING GUSTY SOUTHERLY WINDS TO THE
NORTHERN HALF OF THE SACRAMENTO VALLEY AND SURROUNDING TERRAIN
BEGINNING THIS AFTERNOON. THESE WINDS MAY BRING DOWN SMALL
BRANCHES AND WEAKENED TREES, POTENTIALLY CAUSING POWER OUTAGES.
WINDS MAY DECREASE LATER FRIDAY, BUT ARE EXPECTED TO INCREASE
AGAIN OVER THE WEEKEND AS ANOTHER STORM SYSTEM APPROACHES.

CAZ013-014-066-068-140000-
/O.EXA.KSTO.WI.Y.0024.161013T2200Z-161014T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...PARADISE...
CHESTER...QUINCY
340 AM PDT THU OCT 13 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
PDT FRIDAY. 

* TIMING...THIS AFTERNOON THROUGH MIDDAY FRIDAY.

* WINDS...SOUTH WIND GUSTS UP TO 50 MPH POSSIBLE.

* IMPACTS...DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR SMALL
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED
  TREES, POSSIBLY CAUSING POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ016-140000-
/O.EXT.KSTO.WI.Y.0024.161013T2200Z-161014T1900Z/
CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY 
340 AM PDT THU OCT 13 2016

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
PDT FRIDAY...

* TIMING...THIS AFTERNOON THROUGH MIDDAY FRIDAY.

* WINDS...SOUTH WIND GUSTS UP TO 40 MPH POSSIBLE.

* IMPACTS...DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR SMALL
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED
  TREES, POSSIBLY CAUSING POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ015-140000-
/O.CON.KSTO.WI.Y.0024.161013T2200Z-161014T1900Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
340 AM PDT THU OCT 13 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON PDT FRIDAY...

* TIMING...THIS AFTERNOON THROUGH MIDDAY FRIDAY.

* WINDS...SOUTH WIND GUSTS UP TO 50 MPH POSSIBLE.

* IMPACTS...DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR SMALL
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED
  TREES, POSSIBLY CAUSING POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
751 
WWUS76 KSTO 132233
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
333 PM PDT THU OCT 13 2016

...GUSTY SOUTH WINDS INCREASE TONIGHT THROUGH FRIDAY MORNING
ACROSS PORTIONS OF NORTHERN CALIFORNIA...

.A MOIST STORM SYSTEM WILL BRING GUSTY SOUTHERLY WINDS TO THE
NORTHERN HALF OF THE SACRAMENTO VALLEY AND SURROUNDING TERRAIN
BEGINNING THIS EVENING. WINDS MAY DECREASE LATER FRIDAY...BUT ARE
EXPECTED TO INCREASE AGAIN LATE SATURDAY INTO SUNDAY AS ANOTHER
STORM APPROACHES.

CAZ013>016-066-068-141400-
/O.CON.KSTO.WI.Y.0024.000000T0000Z-161014T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE...
CHESTER...QUINCY
333 PM PDT THU OCT 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY...

* TIMING...STRONG WINDS DEVELOP OVER SHASTA COUNTY AND SPREAD
  SOUTHWARD THROUGH MIDDAY FRIDAY.

* WINDS...SOUTH WIND GUSTS 40 TO 50 MPH POSSIBLE. HIGHEST WIND
  GUSTS EXPECTED IN THE NORTHERN SACRAMENTO VALLEY. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED
  TREES...POSSIBLY CAUSING POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
933 
WWUS76 KSTO 141135
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
435 AM PDT FRI OCT 14 2016

...GUSTY SOUTH WINDS THIS MORNING AND THEN AGAIN ON SATURDAY ACROSS
PORTIONS OF NORTHERN CALIFORNIA...

.A SERIES OF PACIFIC STORM SYSTEMS WILL BRING PERIODS OF GUSTY
SOUTHERLY WINDS TO THE NORTHERN HALF OF THE SACRAMENTO VALLEY AND
SURROUNDING TERRAIN. GUSTY WINDS THIS MORNING WILL DECREASE BY LATE
MORNING AS THE FIRST SYSTEM MOVES THROUGH BUT ARE EXPECTED TO
INCREASE AGAIN MID DAY SATURDAY AS THE NEXT SYSTEM APPROACHES.
ANOTHER ROUND OF STRONG SOUTH WINDS MAY BE POSSIBLE ON SUNDAY AS
YET ANOTHER SYSTEM MOVES INTO NORTHERN CALIFORNIA.

CAZ013>016-066-068-142300-
/O.NEW.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
/O.CON.KSTO.WI.Y.0024.000000T0000Z-161014T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE...
CHESTER...QUINCY
435 AM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

* TIMING...STRONG WINDS THIS MORNING WILL DECREASE BY LATE MORNING
  AND EARLY AFTERNOON. STRONG WINDS WILL REDEVELOP BY LATE MORNING
  SATURDAY AND CONTINUE INTO THE EVENING HOURS. 

* WINDS...SOUTH WIND GUSTS 35 TO 45 MPH THIS MORING. GUSTS TO 40
  TO 50 MPH AND LOCALLY HIGHER SATURDAY AFTERNOON AND EVENING. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED
  TREES...POSSIBLY CAUSING POWER OUTAGES.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-064-069-142300-
/O.NEW.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT...BLUE CANYON
435 AM PDT FRI OCT 14 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. 

* TIMING...WINDS INCREASING BY LATE MORNING SATURDAY THEN
  CONTINUING THROUGH SATURDAY EVENING. 

* WINDS...WIND GUSTS 40 TO 50 MPH AND LOCALLY HIGHER. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED
  TREES...POSSIBLY CAUSING POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
774 
WWUS76 KSTO 141434
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
734 AM PDT FRI OCT 14 2016

...GUSTY SOUTH WINDS THIS MORNING AND THEN AGAIN ON SATURDAY
ACROSS PORTIONS OF NORTHERN CALIFORNIA...

.GUSTY SOUTHERLY WINDS IN THE VALLEY HAVE DECREASED AS THE FIRST
PACIFIC STORM MOVES THROUGH THE REGION THIS MORNING...BUT WILL
CONTINUE IN WESTERN PLUMAS COUNTY UNTIL MIDDAY. WINDS ARE EXPECTED
TO INCREASE AGAIN MIDDAY SATURDAY AS THE NEXT SYSTEM APPROACHES.
ANOTHER ROUND OF STRONG SOUTH WINDS MAY BE POSSIBLE ON SUNDAY AS
YET ANOTHER SYSTEM MOVES INTO NORTHERN CALIFORNIA.

CAZ013>016-066-141930-
/O.CAN.KSTO.WI.Y.0024.000000T0000Z-161014T1900Z/
/O.CON.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE
734 AM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...
...WIND ADVISORY FOR THIS MORNING HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE VALLEY AND NORTHEAST FOOTHILLS FOR THIS MORNING. 
WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND SHOULD REMAIN
MAINLY IN THE 10 TO 20 MPH RANGE TODAY. ANOTHER ROUND OF STRONG
WINDS IS EXPECTED ON SATURDAY. 

* TIMING...STRONG WINDS THIS MORNING HAVE DECREASED THIS MORNING.
  STRONG WINDS WILL REDEVELOP BY LATE MORNING SATURDAY AND CONTINUE
  INTO THE EVENING HOURS.

* WINDS...SOUTHERLY WIND GUSTS 40 TO 50 MPH AND LOCALLY HIGHER
  SATURDAY AFTERNOON AND EVENING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED 
  TREES...POSSIBLY CAUSING POWER OUTAGES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-141930-
/O.CON.KSTO.WI.Y.0024.000000T0000Z-161014T1900Z/
/O.CON.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
734 AM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

* TIMING...STRONG WINDS THIS MORNING WILL DECREASE BY LATE 
  MORNING AND EARLY AFTERNOON. STRONG WINDS WILL REDEVELOP BY 
  LATE MORNING SATURDAY AND CONTINUE INTO THE EVENING HOURS. 

* WINDS...SOUTH WIND GUSTS 35 TO 50 MPH THIS MORNING. GUSTS TO 40
  TO 50 MPH AND LOCALLY HIGHER SATURDAY AFTERNOON AND EVENING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED 
  TREES...POSSIBLY CAUSING POWER OUTAGES. 

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-064-069-141930-
/O.CON.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT...BLUE CANYON
734 AM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

* TIMING...WINDS INCREASING BY LATE MORNING SATURDAY THEN 
  CONTINUING THROUGH SATURDAY EVENING. 

* WINDS...WIND GUSTS 40 TO 50 MPH AND LOCALLY HIGHER.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED 
  TREES...POSSIBLY CAUSING POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 8:33 AM PDT, 6 hours 10 minutes earlier.

Area forecast discussion, Oct 12, 8:33 AM PDT, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
833 AM PDT Wed Oct 12 2016

.SYNOPSIS...
A series of Pacific weather systems will bring periods of moderate
rain (heavy over the mountains) and gusty winds late Thursday
through early next week.

&&

.DISCUSSION...(Today through Saturday)
Fair weather continues today as a weak upper level ridge shifts
east into the Great Basin. Partly cloudy skies should prevail
across the region today as high temperatures reach the upper 70s
to around 80 degrees across the Valley, and 60s to 70s over the
mountains. These forecast high temperatures are a couple degrees
cooler than normal for this time of year.

Thursday will remain dry for most of the forecast area, though the
northern portions may begin to see some light precipitation in
advance of a weather system. Satellite imagery already shows a
Pacific basin-wide moisture plume originating from Typhoon Songda
feeding into this frontal system. NAEFS ensembles show record-
level Integrated Vapor Transport (IVT) values with this wave,
suggesting a very strong atmospheric river event, and strong
consensus amongst the models. The first wave will primarily impact
the region Thursday night into Friday.

Wind and water-related impacts are the primary concerns, as snow
levels will remain high. The Friday morning commute across high
population centers is likely to be very slow with numerous traffic
accidents. Gusty winds to 35-45 mph across portions of the Valley
are likely to bring down small branches and weakened trees,
causing local power outages. Winds this gusty are also likely to
blow around loose objects, including Halloween decorations. Urban
ponding of water on roads is likely during periods of high
intensity rainfall. Clogged drains and gutters are also possible
as rain and wind bring down tree leaves.

Weather becomes more showery the latter half of Friday into
Saturday before the next wave arrives.

Dang

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)

Another frontal system progged into Interior NorCal Sunday as
atmospheric river remains focused into the CWA. This system will
bring widespread precipitation Sunday into Sunday night. Weaker
waves continue across the north Monday into Tuesday keeping a
threat of precipitation over the mountains and northern portions
of the interior. Additional QPF amounts from Sunday through
Tuesday look to be range from about 0.1 in the Northern San
Joaquin Valley to around 1 inch in the Northern Sacramento Valley,
and 1 to 2.5 inches in the foothills and mountains. Snow levels
will generally be above 7000-7500 feet. Periods of breezy to windy
conditions can be expected to accompany these systems. High
temperatures will continue 10 to 20 degrees below normal over the
weekend into early next week.
&&

.AVIATION...

Wly flow alf with VFR conds ovr Intr NorCal nxt 24 hrs exc lcl MVFR/IFR
poss vcnty of Delta in ST btwn 10z-18z Wed. Lcl SWly sfc wnd gsts
to 25 kts poss ovr hyr mtn trrn this aftn.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.